STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
6260-9-240 |
| Medical Device Problem Codes |
Degraded (1153); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
| Date of Event |
10/31/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by counsel that claimant underwent right tha on (b)(6) 2009 and was implanted with an lfit anatomic v40 femoral head and accolade tmzf stem.She was revised on (b)(6) 2022, and allegedly the trunnion was grossly worn.
Additional Manufacturer Narrative
Reported event: an event regarding wear involving an unknown metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
No new information.
Additional Manufacturer Narrative
An event regarding disassociation involving an metal head was reported.The event was confirmed as this device lot was identified to be within scope of the capa.Method & results:
-product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated:
'confirmation of event: i can confirm that the patient underwent the primary and revision procedures since i was able to review the operation report reports.Root cause analysis:
the root cause of this event cannot be determined with certainty.The causes of trunnionosis with metallosis and head neck disassociation are multifactorial including surgical technique, especially in the way that the femoral head and trunnion are prepared prior to insertion, patient factors including lifestyle, activity level and bmi, and implant factors.In this case there was no particular preparation of the head and trunnion prior to insertion of the final components in the primary operation report.'
-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions:
a review of the provided medical records by a clinical consultant indicated:
the subject device has been identified to be within scope of an nc and capa.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of said nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.